Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    13
  • comments
    3
  • views
    2739

Accutane Week 6: Update!!

Alag

3420 views

So.. yesterday was the 6 week mark in my accutane journey on 30mg.

So update over the past week:

  • Lips became very dry and cracked (I think was due to my own laziness in applying aquaphor more than anything else)
  • Skin was still going crazy with new breakouts almost daily
  • A slightly more embarassing side effect - I have been having trouble going to the toilet for the last 3 weeks, not quite constipated but painful sensations during bowel movement. I didn't really think too much of this until a few days ago when I noticed blood on the toilet paper. I was mega freaked out so I researched on this site and apparently its a common side effect due to dryness. I also spoke to my dermatologist who said this is normal and to incorporate more fruit/fibre in to my diet. So I stocked up on Prunes, Prune juice, Pears and Kiwi's galore! Fingers crossed it goes back to normal.

So.. I had my dermatologist appointment yesterday and spoke to her about the above and told her I was fasting. She was a little concerned about me fasting whilst on accutane but we agreed that unless I feel that my symptoms are getting worse then I should continue my accutane treatment. So my dose has now gone up to 60mg - *exciting*

We had a look at my blood results and there were two things which popped up:
  1. Low iron - I didn't realise my iron was low so I'll be taking some supplements (thanks to my fiance dearest ;))
  2. Slightly higher than normal cholesterol level - at the start of my treatment my cholesterol was slightly elevated so I was told to watch my diet which I did, as accutane can increase the levels - which it has done for me. Has this happened to anyone else? If so, any tips or dietary advice?

Apart from this, I think my skin is slowly, slowly beginning to improve (I hope!). No new breakouts in the last 2 days, just the old ones which are making their way out. But it seems that things can change in a matter of days with Accutane - lets see how I go on the 60mg!!!

 


0 Comments


Recommended Comments

There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×